Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 111, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 30, 2023, 7:38 AM EDT for Cobb County, Georgia. It took effect at Aug 30, 2023, 8:00 AM EDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2023, 7:38 AM EDT (11:38 UTC)
- In effect from
- Aug 30, 2023, 8:00 AM EDT
- Expired
- Aug 30, 2023, 10:23 AM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noses Creek at Powder Springs Road near Powder Springs (NOSG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336968, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
710
WGUS42 KFFC 301138
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
738 AM EDT Wed Aug 30 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Noses Creek at Powder Springs Rd at Powder Springs affecting Cobb
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 745 PM EDT.
&&
GAC067-302345-
/O.NEW.KFFC.FL.W.0111.230830T1200Z-000000T0000Z/
/NOSG1.1.ER.230830T1149Z.230830T1600Z.000000T0000Z.NO/
738 AM EDT Wed Aug 30 2023
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Noses Creek at Powder Springs Rd at Powder Springs.
* WHEN...From this morning until further notice.
* IMPACTS...At 11 feet, Flood stage is reached. Minor flooding will
occur in the woodlands and the natural flood plain upstream and
downstream from the gage at Powder Springs Road. A walkway
parallel to the creek on the right bank will be under two feet of
water.
* ADDITIONAL DETAILS...
- At 6:30 AM EDT Wednesday the stage was 10.6 feet.
- Forecast...The river is expected to rise above flood stage
this morning and continue rising to a crest of 11.4 feet this
afternoon.
- Flood stage is 11 feet.
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$1 follow-up statement
683
WGUS82 KFFC 301423
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1023 AM EDT Wed Aug 30 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Noses Creek at Powder Springs Rd at Powder Springs affecting Cobb
County.
GAC067-301530-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-230830T1423Z/
/NOSG1.1.ER.230830T1151Z.230830T1245Z.230830T1324Z.NO/
1023 AM EDT Wed Aug 30 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Noses Creek at Powder Springs Rd at Powder Springs.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Wednesday the stage was 10.9 feet and
falling.
- Forecast...The river is expected to fall to 10.3 feet this
afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 7:24 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 30, 7:24 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 724 AM EDT Wed Aug 30 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 538 AM EDT Wed Aug 30 2023 Hurricane Idalia (a major Category 4 hurricane as of 5 AM) continues to make its way quickly northward to a landfall in a couple of hours in the Big Bend of Florida. Idalia will obviously be the focus through the day today as it makes rapid progress into southern and southeastern Georgia by midday into the afternoon. Impacts will begin to increase appreciably across our southeastern counties beginning mid to late morning as the northern extent of the rain shield arrives and northeasterly winds begin to increase. A Tropical Storm Warning is in effect for areas generally along and south of an Americus to Macon to Milledgeville to Warrenton line, where the most substantial impacts are forecast, along with a Flood Watch for this same general area. Impacts along the northwestern boundary of the Tropical Storm Warning will be lesser than those farther southeast, though gusty winds to 40 mph and rainfall amounts of 1-3" are possible in these areas. The highest impacts will be in the far southeastern counties where the heaviest rainfall amounts of 4-8" with locally higher amounts are forecast along with wind gusts near or over 50 mph, which would lead to increased flash and river flooding potential as well as downed trees and scattered power outages. A final threat will be isolated tornadoes in the far southeast within the outer bands of Idalia. Fortunately, Idalia is a fast-moving storm and will be shunted eastward as a surface cold front pushes southward into north Georgia, and impacts will begin to quickly diminish after 00-03Z. Farther to the northwest, breezy conditions will increase through the day across north Georgia with gusts as high as 20-30 mph as the pressure gradient increases. Light rain showers will be possible as far northwest as the ATL metro through the afternoon. By late afternoon and early evening, a band of scattered showers and thunderstorms looks to develop in the vicinity of the front in north Georgia into metro ATL as tropical moisture surges around the back side of Idalia and interacts with the front. Locally heavy rainfall would be possible within this area, though much more isolated and not to the extent of the swath of heavy rainfall near and just north of the core of Idalia in the southeast CWA. Rapidly drying conditions will occur overnight as Idalia quickly exits eastward, and the surface front settles southward. Mostly dry conditions are expected Thursday, though lingering moisture associated with an inverted trough over the Gulf Coast could produce a couple of isolated showers in Middle Georgia. RW && .LONG TERM... (Thursday night through Tuesday) Issued at 538 AM EDT Wed Aug 30 2023 Looking at the forecast for this week, following the exit of Hurricane Idalia high pressure is expected to settle into the area for the remainder of the next 7 days. With this will come relatively nice weather as rain chances are near zero through the remainder of the next 7 days. Central GA may see some sea breeze activity Friday into Saturday but not expecting much impacts from that. Other than that temps are expected to be seasonable in the 80s to 90s for highs and the 60s-70s for lows. Hernandez && .AVIATION... (12Z TAFS) Issued at 713 AM EDT Wed Aug 30 2023 Widespread IFR to LIFR cigs exist in the vicinity of most TAF sites this morning. While a few breaks in the low cigs are possible in vicinity of ATL, generally expect IFR to prevail through 14-15Z before primarily MVFR through the day, though some breaks are possible. Widespread SHRA will increase at MCN through the morning and persist through the afternoon with -SHRA possible as far NW as ATL sites this afternoon. Primary time frame for sct TSRA 20-02Z in vcty of ATL. E to NE winds will increase through the afternoon as high as 20-25kts with gusts 35 kts at MCN with lower speeds 12-16 kts at other sites with gusts around 25kts. Winds will taper after 00Z with a wind shift to NW. //ATL Confidence...12Z Update... Medium confidence on cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 66 83 64 80 / 60 20 10 0 Atlanta 66 86 67 82 / 50 10 10 10 Blairsville 59 81 60 79 / 30 10 10 10 Cartersville 63 86 67 81 / 30 10 10 10 Columbus 69 90 70 84 / 40 20 20 20 Gainesville 66 83 65 80 / 50 10 10 10 Macon 69 86 67 81 / 40 20 10 10 Rome 64 87 67 85 / 20 10 10 10 Peachtree City 64 87 66 82 / 50 10 10 10 Vidalia 71 85 67 82 / 80 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for GAZ039-050-051-059>062- 071>076-080>086-091>098-103>113. Tropical Storm Warning for GAZ061-062-072>076-080>086-092>098- 104>113. && SHORT TERM...RW LONG TERM....Hernandez AVIATION...RW
Hazardous weather outlook, Aug 30, 5:49 AM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 549 AM EDT Wed Aug 30 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 549 AM EDT Wed Aug 30 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Widespread showers and embedded thunderstorms are expected, particularly across the southeastern half of the area as Hurricane Idalia pushes across southeast Georgia. The heaviest rainfall totals associated with this system will be across far southeastern portions of the area where as much as 6-8 inches of rainfall with locally higher amounts will lead to increased flooding potential, some potentially significant. Additionally, wind gusts up to 50 mph are possible in southeastern portions of the area as Idalia approaches, which may down trees and cause scattered power outages. Brief spin-up tornadoes will also be possible within the outer bands of Idalia in far southeastern portions of the area through this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... An isolated thunderstorm is possible in central Georgia Thursday afternoon. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:10 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 6 hr |
| Aug 29, 8:24 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Aug 29, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 29, 8:49 PM EDT | Special Weather Statement | FFC | Hall | 26 min |
| Aug 29, 8:57 PM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas, Fulton, Paulding | 6 hr |
| Aug 29, 10:18 PM EDT | Special Weather Statement | FFC | Gordon | 27 min |
| Aug 29, 10:53 PM EDT | River Flood Warning | FFC | Gwinnett | 17 hr |
| Aug 29, 10:53 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 2 hr |
| Aug 29, 10:53 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| Aug 29, 11:49 PM EDT | River Flood Warning | FFC | Cobb | 114 min |
| Aug 30, 12:14 AM EDT | Flash Flood Warning | FFC | Fannin, Gilmer | 4 hr |
| Aug 30, 1:30 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Aug 30, 4:00 AM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Aug 30, 1:11 PM EDT | Flash Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 4 hr |
| Aug 30, 3:10 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 2 hr |
| Aug 30, 5:22 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 23 min |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.